Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
shellbellxx

Severe depression. Please help

I've been on accutane for 5 1/2 mnths. I'm almost done and my skin is clear but I have been sooooooooooooo depressed. I noticed it after I started taking tane but at the same time I had started taking birth control so I don't know for sure which one is causing it. I would think the birth control side effects would of worn off by now so I think it's the tane.

I have always had depression at times but never as bad as this. I have seriously had thoughts of suicide on a daily basis. I'm so sad and sick and tired of everything. I can't get the energy or enthusiasm to do anything. I feel like I will never be happy and I just feel sick. I can't stand it anymore seriously I'm scared because I don't feel like myself and I don't know what I might do. I just moved out of my moms today to an apt with my sister and I should b happy but I feel like I am all alone and no one could possibly understand. I hate this so much. I just want to feel normal

please help

I'm gonna finish the lvast 2 weeks on tane and I'm making a dr apt to see about an antidepressant/anxiety!!!

Does anyone know if this go's away after accutane ? How long does it take. Please help I'm so scared

Share this post


Link to post
Share on other sites

Honestly, it depends on what birth control pill ur using. Im soOo sorry that you feel like that maybe it was the mix or both things together. goodluck on ur Dr visit! wish You the best!!

Share this post


Link to post
Share on other sites

I feel exactly the same, but I still have a ways to go. I wake up every morning and question like my life. It's so weird, because I've never done it before.

Share this post


Link to post
Share on other sites

I was writing on musicmama's blog a few days ago that after I took my one week break from accutane (when I was sick) I actually had a couple of people comment that I just seemed happier and more energetic in general. And I hadn't even noticed feeling bad on accutane! So yes, I think when you get off accutane your mood will improve in general.

BUT, I remember before you even went on accutane you were asking about anti-anxiety/anti-depressant drugs, so I think you should keep your dr's appointment and see what they say.

Lastly, where are you in your birth control pack? I know that when I get close to the end of my YAZ pack I sometimes get very depressed, panicked, stressed out, etc. But it goes away after a couple of days.

Feel better. :)

Share this post


Link to post
Share on other sites

If you had a hx of depression or anxiety before going accutane it is possible that it enhanced this. Also you can choose to finish your course, but for some they have had to be on life long anti depressents. Even thoose who had no hx of depression/anxiety before accutane.

I have though read where some have had the depression/anxiety end when they stopped the med right away when getting thoose symptoms.

Accutane is known to deplete serotonion.....

Try medatation, exercising, surround yourself around family and friends and postive things.

See a doctor and good luck

Edited by oli girl

Share this post


Link to post
Share on other sites

I second the exercising. when your exercising your not think about anything, your just focusing on the task at hand. also, i recommend surrounding yourself with ppl b/c you dont want 2 be alone w/ your thoughts. If nothing you try is working then stop taking it, its not worth your life. hope this helps and good luck.

Share this post


Link to post
Share on other sites

I experienced suicide ideation for a while post Accutane and it went away in about 6 months. I found anti-depressants really helped calm it down. I know it's scary but I found the best way to deal with it was to try and make sure I wasn't alone too much. Good luck :)

Share this post


Link to post
Share on other sites

i would reccomend expesize to get more endorphins, if this is the first time you've ever taken birth control it can REALLY mess with your moods if the hormone balance isnt right for you. switching to a low dose pill could help you feel more like yourself. but regardless talk to your doctor and family and of course us on this site if you need support, you'll be ok.

Share this post


Link to post
Share on other sites

I've been on two treatments of accutane. My first treatment was really bad, I actually tried to commit suicide. I was extremely depressed during my treatment and stayed depressed afterwards. I'm now on my second treatment and I'm forced to see a psychiatrist and take medicine. I have to be watched constantly. Today I had a break down at work. I'm starting to feel worse than ever. I see my doctor this week. If you are experiencing any signs of depression you really need to see someone!!!! Don't continue the medicine if your not willing to see someone about what your feeling and dealing with. Being on accutane has been extremely rough but hopefully it will pay off. Hope this helps!

Share this post


Link to post
Share on other sites

I am EXTREMELY sensitive to BC pills of any sort. I had taken BC pills since I was 15 and went off of them at 34. The ENTIRE time I was depressed. Didn't even know that was why until I went off of them. They are horrible! I am taking them now simply so I can take 'tane'. I feel very resentful that I am forced to take hormones that cause such horrible depression, especially when I am not 'active' at the moment. Went right back to the weeping (such bs, but while I do it on the br floor, I say to myself, "it's only the bc, its only the bc").

I am not convinced that accutane causes depression. There are too many factors for causation. The percentage is too low and so forth. NOT saying it isn't POSSIBLE, anything is possible. I have been studying these boards for about four months now to assist in my decision. Not EVERYTHING is to blame on accutane. I read on another site a 50 something year old person complaining that he NOW has arthritis. Well this COULD be from accutane but it COULD be because his 50 something freakin' years old! Some people age quicker than others. Some stuff happens along the way that you can't explain. I have a friend who got Crones when she was 19. She never took accutane. Just sayin' as you youngin's say :)

All of the people who have committed from what I have read and heard, >1% have been in their teens and early twenties, which right there are probably the most angst ridden years of your life. I tried to commit several times in my youth. I'm fine now and thank God I didn't. Youth is so hard. I didn't have acne either.

Second, they're already depressed because of severe acne, then they take 'tane' get even worse acne and BAM, you've got causation. Third, then the docs, all different, derm, psych, gp, blah blah blah ALL have different opinions and the next thing you know you are taking a myriad of drugs which is screwing up your system even more! I'm not an expert at all, but I do come from a medical family, both Western and Holistic. I also, as you can see have some experience. Just sayin'.

Share this post


Link to post
Share on other sites

antiboticsboo- Are you kidding me, go look up the biochemistry regarding retinoids and Vit A. It has long been known they can causes problems in the brain. There have been studies that show Accutane can and does effect the brain. Maybe not for all, but it can happen. As for teens and people in thier 20's there have been people in 30's that have comitted sucide on this drug. (I am just sayin')

As for arthritis, please explain how 16,18,20,30 develop severe arthirits, osteoarthirits, etc.....Yeah that real normal....

I wish you good luck on your course and hope nothing bad happens to you...however I advise you research before thinking people are just blaming a drug for nothing.

Share this post


Link to post
Share on other sites

I would lay off both...I have never used Accutane. But I know that when i was on birth control I was completely miserable... and as far as adding another drug such as a antidepressant .....my advice would be too quit both accutane and BC and see what happens before turn to more pills.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×